Alert archive / Illinois / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 34, NWS Lincoln, IL
NWS Lincoln, IL issued this severe thunderstorm warning at May 7, 2016, 5:59 PM CDT for Clark County, Crawford County, Illinois. It was in force for 46 min. 4 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 7, 2016, 5:59 PM CDT (22:59 UTC)
- Expired
- May 7, 2016, 6:45 PM CDT
- In force
- 46 min
- Issued by
- NWS Lincoln, IL
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Clark County, IL, Crawford County, IL
The radar
The Evansville,IN radar (KVWX), 94 km from the middle of the area, began a volume at 23:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 7, 6:15 PM CDT | TSTM WND DMG | 2 E Trimble, IL | BARN DAMAGED...TREES AND POWER LINES BLOWN DOWN. |
| May 7, 6:23 PM CDT | TSTM WND DMG | 1 Ne Robinson, IL | TREES AND POWERLINES BLOWN DOWN |
| May 7, 6:30 PM CDT | TSTM WND DMG | Palestine, IL | TREES AND POWER LINES BLOWN DOWN...TREE BLOWN DOWN ACROSS ROAD |
| May 7, 6:45 PM CDT | TSTM WND GST 60 | Palestine, IL | PEA TO HALF-INCH HAIL ALSO COVERING GROUND |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this severe thunderstorm warning; the first came 16 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 7, 3:42 PM CDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 11.0 hours before the alert went out and 143 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1 J/kg
- Mixed-layer CIN
- -438 J/kg
- Mixed-layer LCL
- 2063 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 228 m²/s²
- 0-3 km storm-relative helicity
- 255 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
952
WUUS53 KILX 072259
SVRILX
ILC023-033-072345-
/O.NEW.KILX.SV.W.0034.160507T2259Z-160507T2345Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LINCOLN IL
559 PM CDT SAT MAY 7 2016
THE NATIONAL WEATHER SERVICE IN LINCOLN HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CENTRAL CRAWFORD COUNTY IN EAST CENTRAL ILLINOIS...
SOUTHEASTERN CLARK COUNTY IN EAST CENTRAL ILLINOIS...
* UNTIL 645 PM CDT
* AT 559 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR ANNAPOLIS...
OR 13 MILES SOUTHWEST OF MARSHALL...MOVING SOUTHEAST AT 35 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE
TO ROOFS...SIDING...AND TREES.
* LOCATIONS IMPACTED INCLUDE...
ROBINSON...PALESTINE...HUTSONVILLE...FLAT ROCK...EATON...NEW HEBRON...
WEST UNION...ANNAPOLIS...YORK...ORANGE...MEROM...STOY...WEST YORK...
TRIMBLE AND CRAWFORD COUNTY AIRPORT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3885 8773 3920 8795 3934 8770 3927 8760
3925 8759 3925 8757 3922 8757 3914 8766
3912 8763 3911 8765 3910 8762 3909 8762
3906 8757 3900 8758 3899 8756 3899 8758
3897 8753
TIME...MOT...LOC 2259Z 318DEG 23KT 3922 8779
HAIL...1.00IN
WIND...60MPH
$$
BARNES1 follow-up statement
995
WWUS53 KILX 072316
SVSILX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
616 PM CDT SAT MAY 7 2016
ILC023-072326-
/O.CAN.KILX.SV.W.0034.000000T0000Z-160507T2345Z/
CLARK-
616 PM CDT SAT MAY 7 2016
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN CLARK COUNTY IS
CANCELLED...
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF
THE WARNED AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM CDT FOR
SOUTHEASTERN ILLINOIS.
LAT...LON 3897 8753 3885 8773 3917 8793 3918 8792
3917 8766 3916 8764 3914 8766 3912 8763
3911 8765 3910 8762 3909 8762 3906 8757
3900 8758 3900 8757 3899 8758
TIME...MOT...LOC 2316Z 318DEG 23KT 3914 8770
$$
ILC033-072345-
/O.CON.KILX.SV.W.0034.000000T0000Z-160507T2345Z/
CRAWFORD-
616 PM CDT SAT MAY 7 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 645 PM CDT
FOR CENTRAL CRAWFORD COUNTY...
AT 616 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED OVER HUTSONVILLE...
OR 9 MILES NORTH OF ROBINSON...MOVING SOUTHEAST AT 35 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING...AND TREES.
LOCATIONS IMPACTED INCLUDE...
ROBINSON...PALESTINE...HUTSONVILLE...FLAT ROCK...EATON...NEW HEBRON...
ANNAPOLIS...MEROM...CRAWFORD COUNTY AIRPORT...WEST YORK AND TRIMBLE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3897 8753 3885 8773 3917 8793 3918 8792
3917 8766 3916 8764 3914 8766 3912 8763
3911 8765 3910 8762 3909 8762 3906 8757
3900 8758 3900 8757 3899 8758
TIME...MOT...LOC 2316Z 318DEG 23KT 3914 8770
HAIL...1.00IN
WIND...60MPH
$$
BARNESWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this severe thunderstorm warning went out at May 7, 2:57 PM CDT, 3 hours 2 minutes earlier.
Area forecast discussion, May 7, 2:57 PM CDT, 3 hours 2 minutes before
Area Forecast Discussion National Weather Service Lincoln IL 257 PM CDT SAT MAY 7 2016 .SHORT TERM...(Tonight) ISSUED AT 257 PM CDT Sat May 7 2016 19z/2pm surface analysis shows cold front sagging southward toward the I-74 corridor. With dewpoints pooling in the upper 50s to around 60 along/ahead of the boundary, latest LAPS data is indicating SBCAPE values of 1000-1500J/kg. 0-6km bulk shear remains rather weak, but is expected to increase to between 40 and 50kt later this afternoon/evening as an upper trough digs into the Great Lakes. Given the moderate instability/shear parameters, the potential exists for a few strong to severe thunderstorms from now through about 02z/9pm. HRRR has consistently been showing clusters of thunderstorms developing across northern Missouri/southern Iowa this afternoon, then tracking southeastward across mainly the southern third of the KILX CWA. Latest radar mosaic confirms the HRRR, with thunderstorms currently around Quincy moving toward the Winchester/Jacksonville areas. Thunderstorms should track/develop southeastward over the next few hours, impacting locations along and south of a Rushville...to Lincoln...to Paris line through early evening. Main threats from the storms will be gusty winds and hail. Once this initial wave of convection passes into the Ohio River Valley, a lull in the precip is expected for the remainder of the evening. Overnight...a weak LLJ interacting with the stalled frontal boundary will result in scattered thunderstorm development across the entire area. Have therefore focused highest PoPs across the S/SE CWA late this afternoon into the early evening, then have gone with chance PoPs across the board after midnight. && .LONG TERM...(Sunday through Saturday) ISSUED AT 257 PM CDT Sat May 7 2016 The cold front will stall out south of our forecast area in the Ohio River Valley by Sunday morning, with spotty showers lingering in the post-frontal airmass across central IL. A majority of the day looks dry, but will keep slight chance PoPs in the forecast due to channeled vorticity in the northwest flow moving across IL. Sunday afternoon, precip chances will begin to increase for areas west of Springfield to Shelbyville, as the front begins to make a faster northward push west of Illinois. The warm front will lift northward through our forecast area starting Sunday night, reaching between I-74 and I-88 by 00z/7pm Monday. Likely chances of rain and storms will accompany the front, with increasing PoPs from SW to NE Sunday night and Monday. There may be a break in the rain Monday morning, which could allow the atmosphere to recharge in the warm sector over central IL. A few storms may become strong in our western counties Monday afternoon/evening west of a line from Rushville to Springfield to Taylorville, where CAPE values could climb to 1000 J/kg depending on if any sunshine breaks through for any amount of time. Dewpoints will climb into the low 60s, providing added fuel for storms. Central IL will remain in the warm sector Monday night and Tuesday, when categorical PoPs were expanded in the forecast to cover increasing instability params. Tuesday afternoon, MUCAPES of 2000 J/kg appear possible, with additional strong storms across the board. Shear values look marginal, so mainly large hail with those storms. Another break in the storms looks possible later Tuesday night and Wednesday, before a cold front and a line of storms push across Illinois Wed night. Cooler air will arrive behind that front, along with some drier air for Thursday through Friday morning. A cold front projected to reach central IL Friday afternoon will increase rain and storm chances once again through Friday night. && .AVIATION...(For the 18Z TAFS through 18Z Sunday afternoon) Issued at 1249 PM CDT Sat May 7 2016 Main aviation forecast concern will be convective chances this afternoon/evening. 17z surface analysis shows cold front sinking southward into north-central Illinois...with primary zone of showers/isolated thunder currently along the I-74 corridor. Have carried VCTS at KPIA/KBMI/KCMI through 22/23z accordingly. Later in the day, the front will slip further south and convection currently along the Iowa/Missouri border will track eastward into portions of central Illinois. HRRR suggests this activity will primarily impact KSPI and KDEC between 21z and 00z. After that, a lull in the precip is expected through much of the evening before warm-advection showers develop along the stalled frontal boundary overnight. Forecast soundings show VFR ceilings through the entire period. Winds will initially be from the northwest at 10-15 kt this afternoon, then will veer to the northeast this evening, before becoming light/variable overnight. && .ILX Watches/Warnings/Advisories... NONE. && SHORT TERM...Barnes LONG TERM...Shimon AVIATION...Barnes
Hazardous weather outlook, May 7, 3:10 PM CDT, 2 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LINCOLN IL 310 PM CDT SAT MAY 7 2016 ILZ027>031-036>038-041>046-053-055-057-081100- CHAMPAIGN-DE WITT-DOUGLAS-EDGAR-FULTON-KNOX-LOGAN-MACON-MARSHALL- MASON-MCLEAN-PEORIA-PIATT-STARK-TAZEWELL-VERMILION-WOODFORD- 310 PM CDT SAT MAY 7 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL ILLINOIS...EAST CENTRAL ILLINOIS...NORTH CENTRAL ILLINOIS AND WEST CENTRAL ILLINOIS. .DAY ONE...TONIGHT WIDELY SCATTERED THUNDERSTORMS WILL DEVELOP TONIGHT...HOWEVER SEVERE WEATHER IS NOT EXPECTED. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY A FRONTAL BOUNDARY WILL WAVER ACROSS THE AREA FOR THE NEXT SEVERAL DAYS. AS A RESULT...PERIODS OF SHOWERS AND THUNDERSTORMS ARE EXPECTED SUNDAY THROUGH WEDNESDAY. STRONG THUNDERSTORMS WILL BE POSSIBLE AT TIMES THROUGH THE ENTIRE PERIOD...HOWEVER IT APPEARS THE GREATEST CHANCE FOR WIDESPREAD SEVERE WEATHER MAY DEVELOP ON TUESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT. ILZ040-047>052-054-056-061>063-066>068-071>073-081100- CASS-CHRISTIAN-CLARK-CLAY-COLES-CRAWFORD-CUMBERLAND-EFFINGHAM- JASPER-LAWRENCE-MENARD-MORGAN-MOULTRIE-RICHLAND-SANGAMON-SCHUYLER- SCOTT-SHELBY- 310 PM CDT SAT MAY 7 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL ILLINOIS...EAST CENTRAL ILLINOIS...SOUTH CENTRAL ILLINOIS... SOUTHEAST ILLINOIS AND WEST CENTRAL ILLINOIS. .DAY ONE...THIS AFTERNOON AND TONIGHT SCATTERED THUNDERSTORMS WILL CONTINUE THROUGH TONIGHT. A FEW OF THE STORMS COULD BECOME STRONG TO SEVERE DURING THE EARLY EVENING...PRIMARILY ALONG AND SOUTH OF A RUSHVILLE...TO DECATUR...TO PARIS LINE. THE MAIN THREATS WILL BE GUSTY WINDS AND HAIL. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY A FRONTAL BOUNDARY WILL WAVER ACROSS THE AREA FOR THE NEXT SEVERAL DAYS. AS A RESULT...PERIODS OF SHOWERS AND THUNDERSTORMS ARE EXPECTED SUNDAY THROUGH WEDNESDAY. STRONG THUNDERSTORMS WILL BE POSSIBLE AT TIMES THROUGH THE ENTIRE PERIOD...HOWEVER IT APPEARS THE GREATEST CHANCE FOR WIDESPREAD SEVERE WEATHER MAY DEVELOP ON TUESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THROUGH 9 PM. BARNES
The office that day
Everything else NWS Lincoln, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 7, 5:41 PM CDT | Severe Thunderstorm Warning | ILX | Clay, Effingham, Jasper | 34 min |
| May 7, 6:07 PM CDT | Severe Thunderstorm Warning | ILX | Clay, Crawford, Jasper, Lawrence, Richland | 53 min |
Nearby
Severe Thunderstorm Warnings in Illinois, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.